Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jun 14, 2021, 4:01 PM EDT for Schoharie County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 14, 2021, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Albany, NY
County Schoharie County, NY
The radar
The Albany radar (KENX), 46 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
200
WWUS81 KALY 142001
SPSALY
Special Weather Statement
National Weather Service Albany NY
401 PM EDT Mon Jun 14 2021
NYZ047-142030-
Schoharie-
401 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCHOHARIE COUNTY...
At 400 PM EDT, a strong thunderstorm was located near Middlefield, or
near Cooperstown, moving east at 20 mph.
Winds of around 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Cobleskill, Summit, Richmondville, Sharon Springs, Carlisle, Sharon,
Seward, Leesville, Zeh Corners, Beekman Corners, West Richmondville,
Lawyersville, Warnerville, Engleville, Gardnersville, Lutheranville,
Little York, Shutts Corners, Eminence and Dorloo.
This includes Interstate 88 between exits 20 and 21.
Torrential rainfall is also occurring with this storm, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4262 7463 4265 7463 4274 7467 4279 7467
4280 7466 4276 7441 4250 7454 4256 7468
TIME...MOT...LOC 2000Z 289DEG 19KT 4272 7480
$$
WASULAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jun 14, 3:58 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 14, 3:58 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 358 PM EDT Mon Jun 14 2021 .SYNOPSIS... Showers and thunderstorms are expected this evening before diminishing tonight. Temperatures will be cooler than normal Tuesday and Wednesday. Scattered showers and isolated thunderstorms are expected Tuesday, but sunshine will return for Wednesday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... As of 400 pm, convection has fired over the Mohawk Valley where clouds cleared out earlier along a low level convergence boundary. Temps there warmed into the mid- 70s which, combined with a pocket of midlevel lapse rates around 7 K/km, contributed to a local maximum of MLCAPE of 1000 J/kg. Midlevel forcing for ascent is increasing here as a shortwave trough approaches. Going forward this evening, showers and storms should become more widespread from west to east from the midafternoon into the evening ahead of the shortwave trough. Areas along/east of I-87 will likely remain too stable to support vigorous surface based convection. West of I-87, still a marginal risk for a strong/borderline severe wind gust/large hail. Intense leading storm already dropped golfball size hail over southern Herkimer County. Will continue to monitor potential for locally heavy rainfall leading to flooding over areas that have received repeated rounds of thunderstorms. Tonight, coverage of showers/thunderstorms will decrease from west to east 00-03Z. Patchy fog will become possible due to moist ground and calm/light southerly winds. Lows will be mainly in the 50s to low 60s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... Tuesday, anomalously deep 500 mb low (-1 to -2 stdev) will drift over the forecast area. Diurnal heating beneath cool temperatures aloft should generate scattered to numerous showers and isolated thunderstorms from late morning into the afternoon. SBCAPE is forecast to stay in the 250-750 J/kg range with deep layer shear less than 25 kt where CAPE is on the upper end of the range. So severe weather is not expected, but some small hail cannot be ruled out in stronger updrafts. Highs should be warmer than Monday in most areas given potential for at least partial sunshine, but still below normal in the mid-60s to mid-70s. Drier airmass will begin to filter in Tuesday night, and a reinforcing midlevel wave will keep troughing around into Wednesday. The result will be a seasonably cool but dry period with mainly clear skies. Lows are expected to be in the mid-40s to mid-50s Tuesday night, with highs in the mid-60s to mid-70s Wednesday. A ridge of high pressure will build in from the west Wednesday night, which should result in good radiational cooling conditions despite the short night. Lows mainly in the 40s expected, around 5-10F below normal most places. && .LONG TERM /THURSDAY THROUGH MONDAY/... High pressure will continue to build into the region through Friday as upper-level ridging also develops. Mainly dry weather is expected through Friday as a result. Highs on Thursday will range from the upper 60s in the higher terrain to the upper 70s in the valleys. Friday will be a bit warmer with highs ranging from the lower 70s to lower 80s. The next upper-level trough will push across the region late Friday through Saturday night with clouds and rounds of showers and thunderstorms. This system will depart the area on Sunday, though a few showers may linger across far northern areas. Uncertainty in the model guidance begins early next week and may be based on the evolution of a possible tropical feature across the Gulf of Mexico/Southern US. High temperatures Saturday through Monday will range from the mid- to upper 60s in the Adirondacks to the lower to perhaps mid-80s in the mid-Hudson Valley. Low temperatures Thursday night through Sunday night will generally be in the 40s and 50s, except 50s and 60s Friday night. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... Multiple rounds of showers and thunderstorms associated with a series of frontal boundaries will be the main weather challenge to the ALY terminals through the 18z TAF cycle. The potential for patches of mist (BR) or fog (FG) will be the secondary weather concerns especially later tonight. As of 1:40 pm EDT, all of the TAF sites were blanketed under a broken to overcast deck of clouds due to continual back-building of showers and storms. MVFR ceilings were sited at KALB/KGFL/KPOU with cloud heights between 1,000-1,500ft. IFR conditions were reported at KPSF due to ceilings under 1,000ft and mist (BR) reducing visibilities to as low as 1 3/4 statute miles. These trends are likely to continue over the next several hours. As far as timing of the next round of showers and thunderstorms, the window appears to range from 18z-02z. Have included a combination of VCSH/VCTS and -SHRA over the TAF sites during this time frame. Per the latest WSR-88D Doppler Radar scans, rain showers with some embedded thunder have flared up east of Albany, just west of Albany, and over the SW Dacks. GOES-16 Visible satellite imagery depicts a shortwave over western New York moving east with clearing over central New York and temperatures in the 70s. As this weather feature shifts east, its possible that showers and thunderstorms expand in coverage. Again, the best timing will be between 18z-02z. So expect for MVFR/IFR conditions to persist for the TAF sites through much, if not all, of the TAF cycle. Tonight, after 02-04z, we may get a break from showers and thunderstorms. Even though there will be plenty of cloud coverage overhead to limit radiational cooling, it's possible that we could still see patches of mist/fog in additional to low stratus as mentioned above esp. between 06z-12z. KPSF is most favored given the current obs and trends. This potential is due to the large amount of low-level available moisture helping to keep dewpoint depressions low. Winds will be out of the south/southwest 5-15 kts into this evening before becoming light and variable to calm tonight. Winds will shift out of the northwest 5-10 kts by Tuesday afternoon. Outlook... Tuesday Night: Moderate Operational Impact. Scattered SHRA. Wednesday: No Operational Impact. NO SIG WX. Wednesday Night: No Operational Impact. NO SIG WX. Thursday: No Operational Impact. NO SIG WX. Thursday Night: No Operational Impact. NO SIG WX. Friday: No Operational Impact. NO SIG WX. Friday Night: Moderate Operational Impact. Chance of SHRA. Saturday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... Below normal temperatures will continue for Tuesday and Wednesday. Tuesday, a disturbance will generate scattered to numerous showers and isolated thunderstorms from the late morning into the afternoon. Minimum RH values are expected to only reach the 50 to 70 percent range with moderate westerly winds. Much drier air will arrive on Wednesday with minimum RH values in the 30 to 40 percent range with sunny skies and moderate NW winds promoting good drying conditions. && .HYDROLOGY... Multiple rounds of precipitation for areas along and north of I-90 has resulted in a general 0.50 to 1.00 inches of rainfall, although locally up to 2.00 inches has occurred in small swaths. Potential for additional rounds of showers and thunderstorms through this evening will bring the potential for localized flooding over areas that are susceptible given earlier rainfall. Otherwise, widespread hydro issues are not anticipated. Scattered to numerous showers and isolated thunderstorms are expected Tuesday, but amounts are expected to be hydrologically insignificant. Dry weather is expected for the remainder of the week. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Thompson NEAR TERM...Thompson SHORT TERM...Thompson LONG TERM...Rathbun AVIATION...Evbuoma FIRE WEATHER...Thompson HYDROLOGY...Thompson
Hazardous weather outlook, Jun 14, 2:19 PM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 219 PM EDT Mon Jun 14 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-151200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 219 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...This afternoon and tonight. There is a marginal risk of severe thunderstorms west of I-87. Isolated storms could produce damaging wind gusts and large hail. In addition, localized flooding could occur due to multiple rounds of showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jun 14, 2:06 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
206 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HEAVY RAIN WOODBURY CENTER 41.55N 73.21W
06/14/2021 M1.10 INCH LITCHFIELD CT TRAINED SPOTTER
&&
EVENT NUMBER ALY2103300
ATESpecial weather statement, Jun 14, 2:14 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Albany NY
214 PM EDT Mon Jun 14 2021
NYZ038>040-082-141845-
Southern Fulton-Northern Fulton-Southern Herkimer-Montgomery-
214 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON...SOUTHERN
HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES...
At 214 PM EDT, a strong thunderstorm was located over Mohawk, or over
Ilion, moving northeast at 30 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, St.
Johnsville, Jordanville, Oppenheim, Fairfield, Elizabethtown, Ingham
Mills, Spinnerville, Corrado Corners, Curtis, Countryman, North
Ilion, Gulph, South Columbia and Lotville.
This includes Interstate 90 between exits 29A and 30.
LAT...LON 4301 7517 4326 7476 4303 7457 4287 7501
4290 7507
TIME...MOT...LOC 1814Z 237DEG 25KT 4298 7502
TAWLocal storm report, Jun 14, 3:11 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
311 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 4 WNW HESSVILLE 42.89N 74.76W
06/14/2021 M1.75 INCH HERKIMER NY TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL AT THE CORNER OF GROS
ROAD AND JORDAN ROAD.
&&
EVENT NUMBER ALY2103301
RATHBUNSpecial weather statement, Jun 14, 3:17 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Albany NY
317 PM EDT Mon Jun 14 2021
NYZ032-033-038-142000-
Northern Herkimer-Hamilton-Southern Herkimer-
317 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON AND
CENTRAL HERKIMER COUNTIES...
At 316 PM EDT, a strong thunderstorm was located over Hinckley, or 15
miles southeast of Boonville, moving northeast at 45 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
A brief period of heavy rainfall is possible which may produce
ponding of water on roadways.
Locations impacted include...
Ohio, Poland, Cold Brook, Northwood, Moffitt Beach Campground,
Russia, Grant, Nobleboro, Wheelertown, West Canada Lakes, Woodin
Corners, Herkimer Landing, Caswell Lake, Mountain Home, Sled Harbor,
Wilmurt, Pardeeville Corners, Wilmurt Corners, Gravesville and
Morehouseville.
LAT...LON 4330 7515 4330 7512 4332 7510 4333 7508
4344 7509 4372 7459 4350 7439 4321 7508
4324 7507 4323 7510 4324 7512 4325 7513
4325 7515 4326 7516
TIME...MOT...LOC 1916Z 236DEG 39KT 4333 7510
WASULASpecial weather statement, Jun 14, 3:25 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Albany NY
325 PM EDT Mon Jun 14 2021
NYZ038>040-082-142015-
Southern Fulton-Northern Fulton-Southern Herkimer-Montgomery-
325 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN FULTON...SOUTHERN
HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES...
At 323 PM EDT, a strong thunderstorm was located near Bridgewater, or
10 miles south of New Hartford, moving northeast at 45 mph.
Winds of around 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, West
Winfield, Newport, Stratford, Middleville, Poland, Cold Brook,
Jordanville, Cedarville, Oppenheim, Fairfield, Elizabethtown, Norway,
Ingham Mills and Spinnerville.
This includes Interstate 90 between exits 29A and 30.
Rainfall rates may approach a half an inch in an hour producing some
ponding of water on roadways and poor drainage flooding.
LAT...LON 4314 7514 4323 7507 4334 7486 4329 7473
4306 7454 4288 7504 4291 7510 4286 7514
4286 7521 4292 7520 4305 7522
TIME...MOT...LOC 1923Z 236DEG 38KT 4292 7524
WASULASpecial weather statement, Jun 14, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
401 PM EDT Mon Jun 14 2021
NYZ047-142030-
Schoharie-
401 PM EDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SCHOHARIE COUNTY...
At 400 PM EDT, a strong thunderstorm was located near Middlefield, or
near Cooperstown, moving east at 20 mph.
Winds of around 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Cobleskill, Summit, Richmondville, Sharon Springs, Carlisle, Sharon,
Seward, Leesville, Zeh Corners, Beekman Corners, West Richmondville,
Lawyersville, Warnerville, Engleville, Gardnersville, Lutheranville,
Little York, Shutts Corners, Eminence and Dorloo.
This includes Interstate 88 between exits 20 and 21.
Torrential rainfall is also occurring with this storm, and may cause
localized street flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4262 7463 4265 7463 4274 7467 4279 7467
4280 7466 4276 7441 4250 7454 4256 7468
TIME...MOT...LOC 2000Z 289DEG 19KT 4272 7480
WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:12 AM EDT | Special Weather Statement | ALY | Herkimer | 63 min |
| Jun 14, 1:32 AM EDT | Special Weather Statement | ALY | Herkimer | 58 min |
| Jun 14, 2:07 AM EDT | Special Weather Statement | ALY | Hamilton | 53 min |
| Jun 14, 2:31 AM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 74 min |
| Jun 14, 2:33 AM EDT | Special Weather Statement | ALY | Oneida | 57 min |
| Jun 14, 2:48 AM EDT | Areal Flood Advisory | ALY | Herkimer | 5 hr |
| Jun 14, 3:11 AM EDT | Special Weather Statement | ALY | Warren | 64 min |
| Jun 14, 3:46 AM EDT | Special Weather Statement | ALY | Fulton | 29 min |
| Jun 14, 5:39 AM EDT | Special Weather Statement | ALY | Hamilton | 36 min |
| Jun 14, 5:56 AM EDT | Special Weather Statement | ALY | Columbia | 49 min |
| Jun 14, 8:07 AM EDT | Special Weather Statement | ALY | Rensselaer | 38 min |
| Jun 14, 9:10 AM EDT | Special Weather Statement | ALY | Rensselaer | 50 min |
| Jun 14, 10:44 AM EDT | Special Weather Statement | ALY | Montgomery | 46 min |
| Jun 14, 11:12 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Schenectady, Schoharie | 33 min |
| Jun 14, 1:24 PM EDT | Special Weather Statement | ALY | Schoharie | 36 min |
| Jun 14, 2:14 PM EDT | Special Weather Statement | ALY | Fulton | 31 min |
| Jun 14, 2:18 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 57 min |
| Jun 14, 2:53 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery | 52 min |
| Jun 14, 3:17 PM EDT | Special Weather Statement | ALY | Herkimer | 43 min |
| Jun 14, 3:25 PM EDT | Special Weather Statement | ALY | Fulton | 50 min |
| Jun 14, 4:17 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 58 min |
| Jun 14, 4:27 PM EDT | Special Weather Statement | ALY | Fulton | 33 min |
| Jun 14, 4:43 PM EDT | Special Weather Statement | ALY | Hamilton | 47 min |
| Jun 14, 4:45 PM EDT | Special Weather Statement | ALY | Greene | 45 min |
| Jun 14, 5:02 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Schoharie | 58 min |
| Jun 14, 5:09 PM EDT | Special Weather Statement | ALY | Schoharie | 21 min |
| Jun 14, 5:19 PM EDT | Special Weather Statement | ALY | Schoharie | 26 min |
| Jun 14, 5:35 PM EDT | Special Weather Statement | ALY | Hamilton | 40 min |
| Jun 14, 5:39 PM EDT | Special Weather Statement | ALY | Ulster | 51 min |
| Jun 14, 6:15 PM EDT | Special Weather Statement | ALY | Greene | 30 min |
| Jun 14, 6:17 PM EDT | Special Weather Statement | ALY | Dutchess | 43 min |
| Jun 14, 8:42 AM EDT | Special Weather Statement | ALY | Bennington | 48 min |
| Jun 14, 6:22 AM EDT | Areal Flood Advisory | ALY | Berkshire | 2 hr |
| Jun 14, 6:44 AM EDT | Special Weather Statement | ALY | 31 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.